MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Catalog Number 1000462HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hi-torque balance heavyweight hydro guide wire broke in two, in the stent.The 3.5x48mm xience skypoint stent separated and a stent fracture was noted at the ostium of the right coronary artery.Another stent was use to embed the separated portion of the stent; however, it is unknown if the separated portion of the guide wire was removed.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional xience skypoint device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
Subsequently, it was noted that that no piece of the guide wire left in the anatomy and per device return it was noted that the entire length of the guide wire was returned; however, separated from the distal core and shaping ribbon from the solder tip.There was no adverse patient effects reported.No additional information was provided.
 
Additional Manufacturer Narrative
H6: health effect - clinical code 2687 removed, 4582 added.H6: health effect - impact code 4614 removed, 2199 added.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment capas.The lot history record (lhr) no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported material separation.In this case, it was reported that the guide wire separated within the anatomy.Factors that may contribute to material separation during use include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, excessive force, manipulation against resistance, or inadvertent damage to the guide wire.Analysis of the returned device noted the coils were stretched distally, indicating the wire was manipulation against resistance.It is possible that post stent deployment, during guide wire removal, the guide wire interacted with the implanted stent, resulting in the reported material separation; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18862434
Report Number2024168-2024-02981
Device Sequence Number14287511
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public(01)08717648015496(17)250131(10)3021771
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number1000462HJ
Device Lot Number3021771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/20/2024
04/08/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/04/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X48MM XIENCE SKYPOINT.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown